MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-6-20-3D
Medical Device Problem Codes Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the axium coil encountered resistance in the middle of the microcatheter.The patient was undergoing renal artery embolism surgery.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.It was reported that during a renal artery embolization procedure, the operator used a terumo microcatheter to deliver the axium coil.When the coil was delivered to the midsection of the microcatheter, delivery became difficult and the coil could not be advanced further.After detaching the coil within the microcatheter, the operator attempted to flush from the proximal end with a syringe to push the coil further distally, but failed.A new coil was then used instead to continue the procedure.The coil was stuck in the middle of the catheter.The peripheral interventional coil could not be advanced into the microcatheter.The catheter was not damaged.The coil was not damaged.There were no patient symptoms or complications associated with this event.The device and any accessories were prepared as indicated in the instructions for use.Ancillary devices include the terumo microcatheter.
 
Event or Problem Description
Additional information was received.The cause of the event was not determined.The patient was treated for renal artery rupture emb olization, and the patient's vessel tortuosity was normal.The peripheral interventional coil could not be advanced into the microcatheter due to resistance in the middle of the catheter.The coil came out of the introducer sheath smoothly.Continuous catheter flush was not administered during the procedure.The coil was not prematurely detached in the microcatheter; the operator proactively performed early detachment.
 
Additional Manufacturer Narrative
Update b5 and h6 (fdc) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3 ¿ analysis: as found condition (condition of returned device): an axium implant coil was returned for analysis within a shipping box; within a sealed biohazard pouch and within an opened axium implant coil inner pouch.The unknown terumo catheter used during the event was not returned.The axium implant coil was returned without introducer sheath.Visual inspection/damage location details: the axium prime coil pushwire was found to be broken but retained by release wire at break indicator ~7.8cm and kinked at ~163.0cm from proximal end.The release wire was found to be pulled from the pushwire.The implant coil was found to be already detached and returned.The implant coil was found to be stretched and damaged.No other anomalies were observed.Testing/analysis (including sem reports): the axium implant coil could not be used for resistance testing with an in-house micro catheter due to its damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ could not be confirmed as the axium implant coil could not be used for resistance testing with an in-house micro catheter due to its damaged condition.Possible contributing factors to ¿coil resistance/stuck in catheter¿ include the use of an incompatible device for delivery, severely tortuous patient anatomy, failure to hydrate the axium implant coil prior to use, and lack of continuous flush during delivery.The model for the terumo catheter used during the event was not provided; therefore, compatibility could not be assessed medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24226568
Report Number9617601-2026-00818
Device Sequence Number13084720
Product Code KRD
UDI-Device Identifier00847536037847
UDI-Public(01)00847536037847(17)280306(10)230744069
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-6-20-3D
Device Catalogue NumberQC-6-20-3D
Device Lot Number230744069
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Supplement Date Received by Manufacturer02/03/2026
03/24/2026
04/24/2026
Initial Report FDA Received Date01/30/2026
Supplement Report FDA Received Date02/26/2026
03/25/2026
05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale
Patient Weight65 KG